Alert archive / Ohio / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Northern Indiana

June 19, 2009Defiance County, Williams County, Ohio

NWS Northern Indiana issued this flash flood warning at Jun 19, 2009, 5:51 AM EDT for Defiance County, Williams County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 5:51 AM EDT (09:51 UTC)
Expired
Jun 19, 2009, 8:45 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Defiance County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 106 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:45 AM EDTFLASH FLOODBryan, OHFLOODING ON SEVERAL ROADWAYS INCLUDING...SR 576 W OF BRYAN...US 127 BETWEEN BRYAN AND W UNITY...AND SR 34 E OF STRYKER. WATER IS A FOOT DEEP IN SPOTS. FLOODING STILL ONGOING.
Jun 19, 6:45 AM EDTHEAVY RAIN 2.221 E Bryan, OHRAINFALL DURATION ABOUT 1 HOUR
Jun 19, 7:00 AM EDTFLASH FLOODFarmer, OHFLOODING WAS REPORTED IN NORTHERN DEFIANCE COUNTY ALONG STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON STATE ROAD 249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 190951
FFWIWX
OHC039-171-191245-
/O.NEW.KIWX.FF.W.0008.090619T0951Z-090619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DEFIANCE COUNTY IN NORTHWEST OHIO
  SOUTHERN WILLIAMS COUNTY IN NORTHWEST OHIO

* UNTIL 845 AM EDT

* AT 544 AM EDT...DOPPLER RADAR INDICATED THAT OVER 2 INCHES OF RAIN 
HAD FALLEN IN NORTHERN DEFIANCE AND SOUTHERN WILLIAMS COUNTIES IN 
NORTHWEST OHIO.  LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING 
WAS OCCURRING ON SOME ROADWAYS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMS   
CENTER...MELBERN...EVANSPORT...EDGERTON...NEY...FARMER... AND BRYAN

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT 2 HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4133 8424 4134 8480 4150 8479 4150 8433
      4143 8433 4142 8425

$$
BJS
1 follow-up statement
000 
WGUS73 KIWX 191103
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 AM EDT FRI JUN 19 2009

OHC039-171-191245-
/O.CON.KIWX.FF.W.0008.000000T0000Z-090619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEFIANCE OH-WILLIAMS OH-
703 AM EDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
SOUTHERN WILLIAMS AND NORTHERN DEFIANCE COUNTIES...

AT 645 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING ON SEVERAL 
ROADWAYS IN SOUTHERN WILLIAMS COUNTY INCLUDING STATE ROAD 576 WEST 
OF BRYAN...US HIGHWAY 127 BETWEEN BRYAN AND WEST UNITY...AND STATE 
ROAD 34 EAST OF STRYKER. FLOODING WAS ALSO REPORTED IN NORTHERN 
DEFIANCE COUNTY ALONG STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON 
STATE ROAD 249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED 
ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY LINE. WATER IS 
A FOOT DEEP IN SPOTS. THOUGH THE RAINFALL RATE IS DECREASING... 
FLOODING WILL CONTINUE AS WATER SLOWLY RECEDES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMS 
CENTER...MELBERN...EVANSPORT...EDGERTON...NEY...FARMER...AND BRYAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW 
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4133 8424 4134 8480 4150 8479 4150 8433
      4143 8433 4142 8425

$$
BJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:05 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 19, 4:05 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EDT FRI JUN 19 2009

.DISCUSSION...
LOW PRESSURE WAS CENTERED OVER SRN MN THIS MORNING
WITH A WARM FRONT EXTENDING SE INTO SW OH. PROFILER INDICATING
50KT LLJ INTERSECTING THIS WARM FRONT RESULTING IN MCS DEVELOPMENT
OVER NE IA/SRN WI OVERNIGHT. UPWIND PROPAGATION VECTORS ACROSS THE
REGION SUGGESTS THIS AREA OF STORMS WILL MOVE SE ACROSS OUR CWA
EARLY THIS MORNING. SOME BOWING SEGMENTS WITHIN THE MCS COULD
RESULT IN DAMAGING WINDS. THIS CLUSTER OF STORMS EXTRAPOLATES
THROUGH THE CWA BY AROUND 12-14Z SO FORECAST CATEGORICAL POPS
NORTH AND LIKELY POPS SOUTH EARLY TODAY WITH A LULL IN ACTIVITY
MID MORNING TO EARLY AFTN WITH JUST A CHC OF STORMS DURING THIS
TIME. AIRMASS SHOULD RESUME DESTABILIZATION WITH DAYTIME
HEATING/MIXING. MLCAPES CONT TO BE FCST AROUND 3KJ/KG THIS AFTN AS
LOW MOVES EAST ACROSS WI AND ASSOCIATED CDFNT DROPS INTO ERN
WI/NRN IL. TSTMS EXPECTED TO DEVELOP ALONG AND AHEAD OF CDFNT THIS
AFTN. GIVEN HIGH INSTABILITY, DEEP LAYER SHEAR AND LOW LEVEL
TURNING OF WINDS, SUPERCELLS PSBL WITH INITIAL DEVELOPMENT, PRBLY
TRANSITIONING TO LINES/BOWS AFTER A FEW HRS. CDFNT EXPECTED TO
MOVE EAST ACROSS THE AREA TONIGHT WITH HIGH TSTM POPS AND THREAT
OF SVR WX CONTINUING. POTENTIAL FOR HEAVY RAINFALL IF TRAINING
OCCURS...ESPECIALLY THIS EVE AS FRONT MOVES THROUGH THE AREA.
COVERAGE SHOULD DIMINISH FROM W-E LATE TONIGHT AS FRONT MOVES
THROUGH THE AREA. SOME LINGERING SHOWERS PSBL SATURDAY, THOUGH
MODELS HAVE COME INTO BETTER AGREEMENT ON FRONTAL PRECIP ENDING
SOONER AND HAVE THUS TRENDED POPS LOWER FOR SAT AND CONFINED
MENTION TO THE 12-18Z TIMEFRAME.

MEDIUM RANGE MODELS CONTINUE TO INDICATE RIDGE OVER SRN U.S. WILL
BUILD NORTHWARD INTO THE UPR GRTLKS/MS VALLEY BY SUNDAY. STILL
SOME INDICATIONS OF A FEW SHOWERS IN THE SUNDAY- TUE TIMEFRAME AS
MODELS MOVG WK SHRTWVS THROUGH NRN PORTION OF THE RIDGE, HWVR,
POOR AGREEMENT ON TIMING OF THESE WK FEATURES AND PRBLY LOW
COVERAGE GIVEN LIGHT WIND FIELDS AND RIDGING ALOFT, SO OPTED TO
KEEP FCST DRY THROUGH THESE PERIODS.

AS FOR TEMPS, BUFR SOUNDINGS SUGGEST SUFFICIENT HEATING/MIXING TODAY
FOR HIGHS TO REACH THE U80S/L90S. BUMPED UP HIGHS A BIT FOR SATURDAY
AS WELL AS MODELS INDICATING DECENT MIXING WILL LIMIT AFFECTS OF
WK CAA SO EXPECT HIGHS TO REACH THE L-M80S, EXCEPT COOLER NEAR LM
WITH W-NW FLOW. RIDGE WILL BE BUILDING INTO THE AREA SUNDAY, BUT
WITH LIGHTER WINDS AND A COOLER START TO THE DAY EXPECT HIGHS WILL
BE SIMILAR TO SATURDAY...MAINLY IN THE M80S. WITH RIDGE REMAINING
IN THE VCNTY NEXT WK, APPEARS TEMPS WILL CONT ABOVE NORMAL WITH
HIGHS IN THE M-U80S.

&&

.PREV DISCUSSION... /ISSUED 149 AM EDT FRI JUN 19 2009/

AVIATION.../06Z TAFS/
PROBLEMATIC FORECAST PERIOD WITH CONVECTION EXPECTED ACROSS MUCH
OF THE FA. TS COMPLEX ONGOING ACROSS PORTIONS OF SOUTHERN WI
CONTINUES TO EVOLVE INTO A BOWING COMPLEX...WITH WIDESPREAD STRONG
GUSTY WINDS POSSIBLE. HAVE TRIED TO TIME THIS FEATURE INTO THE
TERMINALS THIS MORNING...UTILIZING CURRENT STORM MOTION.
HOWEVER..AS THIS COMPLEX CONTINUES TO EVOLVE...DO EXPECT STORM
MOTION TO INCREASE. HAVE ADDED A LARGE WINDOW FOR TIMING GIVEN
CONCERNS ON SPEED. TS WILL BE CAPABLE OF PRODUCING WIND GUST IN
EXCESS OF 30 KNOTS. EVEN STRONGER GUSTS WILL BE POSSIBLE IF THIS
SYSTEM EVOLVES INTO A SEVERE MCS...BUT WILL HOLD OFF ON HIGHER
MENTION UNTIL DATA CONFIRMS THIS AND WILL UPDATE AS NECESSARY.
VERY HEAVY RAINFALL IS BEING REPORTED WITH THIS SYSTEM...AND HAVE
OPTED FOR 1SM VIS AT SBN WITH DEEP MOISTURE AND HIGH PW VALUES IN
PLACE. VARIABLE WINDS LIKELY ON THE BACKSIDE OF THE COMPLEX WITH
THE POTENTIAL FOR STRONG N/NE WINDS IF A WAKE LOW DEVELOPS. WILL
MONITOR AND UPDATE AS NECESSARY.

A BRIEF CALM LATE MORNING AND EARLY AFTERNOON BEFORE A STRONG
UPPER LEVEL IMPULSE AND SFC COLD FRONT PUSHES INTO THE REGION.
EXPECTING STRONG TO SEVERE TS THIS AFTERNOON INTO THE EVENING.
GIVEN QUESTIONS ON INITIATION AREA AND TIMING...WILL CONTINUE WITH
CB MENTION UNTIL A FIRM HANDEL ON TS TYPE/COVERAGE/TIMING IS
GRASPED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...JT
AVIATION...JC
Hazardous weather outlook, Jun 18, 3:24 PM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT THU JUN 18 2009

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-191930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
324 PM EDT THU JUN 18 2009 /224 PM CDT THU JUN 18 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT
TONIGHT. A BAND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A
WARM FRONT AND MOVE SOUTHEAST THROUGH THE AREA AFTER MIDNIGHT
TONIGHT. THERE IS THE POTENTIAL FOR THIS BAND OF STORMS TO BE
SEVERE...WITH DAMAGING WINDS BEING THE GREATEST THREAT. HEAVY RAIN
WILL ALSO BE POSSIBLE WITH THESE STORMS.

AT THIS TIME...IT APPEARS THAT THE GREATEST POTENTIAL FOR SEVERE
WEATHER OVERNIGHT WILL BE ALONG AND NORTHEAST OF ROUTE 30.
HOWEVER...THERE REMAINS SOME UNCERTAINTY AS TO WHERE STORMS WILL
DEVELOP AND MOVE OVERNIGHT. THEREFORE...PLEASE STAY TUNED TO LATER
UPDATES...AND TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT. A VERY UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE AREA
FRIDAY. AS A COLD FRONT APPROACHES FROM THE WEST DURING THE
AFTERNOON... NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH
STORMS CONTINUING INTO FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER
WITH DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES ARE
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AS THESE STORMS
MOVE THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY AFTER MIDNIGHT TONIGHT...AND AGAIN
FRIDAY AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Local storm report, Jun 19, 4:43 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     BENTON HARBOR           42.12N  86.45W
06/19/2009                   BERRIEN            MI   COUNTY OFFICIAL

            COUNTY DISPATCH REPORTS NUMEROUS TREES AND POWER LINES
            DOWN. UNABLE TO GIVE MORE INFO AT THIS TIME.

&&

EVENT NUMBER IWX0902668

LWF
Local storm report, Jun 19, 4:58 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0454 AM     FLOOD            8 ESE THREE RIVERS      41.90N  85.49W
06/19/2009                   ST. JOSEPH         MI   TRAINED SPOTTER

            MINOR FLOODING ON ROADS AND BARN FIRE AT SAUGER LAKE RD
            AND NOTTAWA RD.

&&

EVENT NUMBER IWX0902669

SAW
Local storm report, Jun 19, 5:02 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     SOUTH BEND              41.68N  86.25W
06/19/2009                   ST. JOSEPH         IN   BROADCAST MEDIA

            FOUR HUGE EVERGREEN TREES DOWN ON PEAR ROAD

&&

EVENT NUMBER IWX0902670

SAW
Local storm report, Jun 19, 5:12 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 AM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
06/19/2009  M46 MPH          LMZ046             IN   C-MAN STATION

&&

EVENT NUMBER IWX0902671
Special weather statement, Jun 19, 5:20 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 AM EDT FRI JUN 19 2009

OHZ016-025-190945-
ALLEN OH-PUTNAM OH-
520 AM EDT FRI JUN 19 2009

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT SHAWNEE...MOVING EAST AT 20 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIMA AND CAIRO...
  ROUSCULP...YODER AND SLABTOWN...
  WESTMINSTER AND BEAVERDAM...
  HARROD AND LAFAYETTE...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT FRIDAY
FOR NORTHEASTERN INDIANA AND SOUTHEAST MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4063 8388 4064 8410 4065 8411 4065 8421
      4066 8422 4068 8422 4068 8427 4088 8434
      4091 8387 4064 8387
TIME...MOT...LOC 0920Z 273DEG 19KT 4067 8414
Local storm report, Jun 19, 5:46 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 AM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     UNION CITY              42.07N  85.14W
06/19/2009                   BRANCH             MI   COUNTY OFFICIAL

            TREE FELL ON GARAGE...TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER IWX0902672

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:49 AM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam56 min
Jun 19, 4:52 AM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams42 min
Jun 19, 5:20 AM EDTSpecial Weather StatementIWXAllen25 min
Jun 19, 5:40 AM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Paulding, Williams49 min
Jun 19, 6:19 AM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert56 min
Jun 19, 9:49 AM EDTFlash Flood WatchIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more14 hr
Jun 19, 10:41 AM EDTRiver Flood WatchIWXPutnam23 hr
Jun 19, 10:45 AM EDTRiver Flood WarningIWXDefiance23 hr

Nearby

Flash Flood Warnings in Ohio, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.